Alert archive / Utah / Red Flag Warnings in 2010
Red Flag Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Jun 17, 2010, 2:48 PM MDT. It took effect at Jun 18, 2010, 12:00 PM MDT. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2010, 2:48 PM MDT (20:48 UTC)
- In effect from
- Jun 18, 2010, 12:00 PM MDT
- Expired
- Jun 19, 2010, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWUS85 KSLC 172048 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 PM MDT THU JUN 17 2010 UTZ439-440-181100- /O.NEW.KSLC.FW.W.0006.100618T1800Z-100620T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 248 PM MDT THU JUN 17 2010 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING BELOW 6500 FEET...WHICH IS IN EFFECT FROM NOON FRIDAY TO 9 PM MDT SATURDAY. * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 FEET. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR ON FRIDAY AND SATURDAY AFTERNOON. WINDS MAY DROP OFF FRIDAY NIGHT INTO SATURDAY MORNING BEFORE PICKING UP AGAIN SATURDAY AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT BOTH FRIDAY AND SATURDAY AFTERNOON. VALUES IN SOME LOCATIONS MAY RECOVER ABOVE 15 PERCENT OVERNIGHT FRIDAY INTO SATURDAY. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
4 follow-up statements
969 WWUS85 KSLC 180922 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 322 AM MDT FRI JUN 18 2010 UTZ439-440-182130- /O.CON.KSLC.FW.W.0006.100618T1800Z-100620T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 322 AM MDT FRI JUN 18 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON AND FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 FEET. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR ON FRIDAY AND SATURDAY AFTERNOON. WINDS WILL DROP OFF FRIDAY NIGHT INTO SATURDAY MORNING BEFORE PICKING UP AGAIN SATURDAY AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT BOTH FRIDAY AND SATURDAY AFTERNOON. VALUES IN SOME LOCATIONS MAY NOT RECOVER ABOVE 15 PERCENT OVERNIGHT FRIDAY INTO SATURDAY. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
689 WWUS85 KSLC 182109 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 309 PM MDT FRI JUN 18 2010 UTZ439-440-191100- /O.CON.KSLC.FW.W.0006.000000T0000Z-100620T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 309 PM MDT FRI JUN 18 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 FEET. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR THIS AFTERNOON AND SATURDAY AFTERNOON. WINDS WILL DROP OFF OVERNIGHT INTO TOMORROW MORNING BEFORE PICKING UP AGAIN SATURDAY AFTERNOON. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT BOTH THIS AFTERNOON AND SATURDAY AFTERNOON. VALUES IN SOME LOCATIONS MAY NOT RECOVER ABOVE 15 PERCENT OVERNIGHT INTO SATURDAY. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
816 WWUS85 KSLC 190816 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 216 AM MDT SAT JUN 19 2010 UTZ439-440-192215- /O.NEW.KSLC.FW.A.0003.100620T1800Z-100621T0600Z/ /O.CON.KSLC.FW.W.0006.000000T0000Z-100620T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 216 AM MDT SAT JUN 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A FIRE WEATHER WATCH BELOW 6500 FEET...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 FEET. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING. WINDS ARE EXPECTED TO INCREASE AGAIN LATE MORNING SUNDAY...POTENTIALLY GUSTING GREATER THAN 30 MPH DURING THE AFTERNOON AND EARLY EVENING HOURS. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT THIS AFTERNOON. VALUES IN SOME LOCATIONS MAY NOT RECOVER ABOVE 15 PERCENT OVERNIGHT INTO SUNDAY. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
661 WWUS85 KSLC 191957 RFWSLC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 157 PM MDT SAT JUN 19 2010 UTZ439-440-201100- /O.UPG.KSLC.FW.A.0003.100620T1800Z-100621T0600Z/ /O.NEW.KSLC.FW.W.0007.100620T1800Z-100621T0600Z/ /O.CON.KSLC.FW.W.0006.000000T0000Z-100620T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 157 PM MDT SAT JUN 19 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET......FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... ...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE ZONES 439 AND 440 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: FIRE ZONE 439 UTAHS DIXIE AND ZION CANYON BELOW 6500 FEET...FIRE ZONE 440 SOUTH CENTRAL UTAH BELOW 6500 FEET. * WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL OCCUR THIS AFTERNOON INTO THIS EVENING BEFORE TAPERING OFF LATE THIS EVENING. WINDS WILL INCREASE AGAIN LATE MORNING SUNDAY...GUSTING TO GREATER THAN 30 MPH DURING THE AFTERNOON THROUGH EVENING HOURS. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN BELOW 15 PERCENT THROUGH THIS EVENING. VALUES WILL QUICKLY DROP BELOW 15 PERCENT AGAIN BY LATE SUNDAY MORNING. IN SOME LOCATIONS HUMIDITIES MAY REMAIN NEAR 15 PERCENT TONIGHT. * IMPACTS: THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 17, 10:50 AM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 17, 10:50 AM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1050 AM MDT THU JUN 17 2010 .SYNOPSIS...A MILD AND DRY WEST SOUTHWEST FLOW WILL DEVELOP HEADING INTO THE WEEKEND. && .DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS MUCH OF THE CWA THIS MORNING...AS THE ACTIVE WEATHER OF THE PAST COUPLE DAYS HAS MOVED OUT OF THE AREA...WITH THE BULK OF THE TROUGH OVER MONTANA AS OF 16Z. AFTER A COLD NIGHT ACROSS THE AREA...WITH A COUPLE OF RECORD LOW MINIMUM TEMPERATURES BEING BROKEN...COOLER AIR WILL STILL LINGER ACROSS NORTHERN UTAH THROUGH TODAY...LEADING TO FORECAST DAYTIME HIGHS GENERALLY 10 TO 15 DEGREES FAHRENHEIT LOWER THAN CLIMATOLOGICAL NORMALS. AFTER A VERY ACTIVE SPRING AND FIRST HALF OF JUNE...IT APPEARS THAT SUMMER-LIKE WEATHER WILL FINALLY BE ARRIVING IN UTAH AND SOUTHWEST WYOMING. TEMPERATURES WILL WARM UP SIGNIFICANTLY ON FRIDAY...WITH FORECAST HIGHS GENERALLY 5 DEGREES WARMER THAN THURSDAY IN SOUTHERN UTAH...AND 10 TO 15 DEGREES WARMER IN THE NORTHERN HALF OF THE CWA. WHILE A COUPLE OF SHORTWAVE TROUGHS WILL BRUSH BY THE AREA THROUGH THE NEXT WEEK...THEY ARE EXPECTED TO BE MOSTLY DRY...AND THE COOLER AIR ASSOCIATED WITH THEM WILL PRIMARILY REMAIN NORTH OF THE UTAH/IDAHO BORDER. AS SUCH...QUIET WEATHER AND TEMPERATURES NEAR NORMAL SHOULD DOMINATE INTO THE BEGINNING OF NEXT WEEK. THE FORECAST FOR TODAY LOOKS GOOD AND NO UPDATES ARE PLANNED FOR THIS MORNING. && .AVIATION...NO MAJOR WEATHER CONCERNS AT THE SLC TERMINAL TODAY AS THE LOW PRESSURE SYSTEM EXITS THE AREA. LIGHT NORTHERLY SURFACE WINDS ARE EXPECTED TO DEVELOP BETWEEN 16Z AND 18Z...AND INCREASE THROUGH THE AFTERNOON HOURS. && .FIRE WEATHER...A GENERALLY DRY AND WARM SOUTHWESTERLY FLOW IS EXPECTED THROUGH THE REMAINDER OF THE WEEK. SOUTHWEST WINDS COULD BECOME STRONG ENOUGH ALONG WITH LOWERING RH OVER FIRE ZONES 439 AND 440 BEGINNING FRIDAY AFTERNOON TO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH AT LEAST SATURDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && SCHOENING/HOSENFELD FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 17, 3:18 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 AM MDT THU JUN 17 2010 UTZ001>016-019>021-517-518-WYZ021-181200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 318 AM MDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR UINTA COUNTY IN SOUTHWEST WYOMING. REED RESERVOIR 13 MILES SOUTHWEST OF MOUNTAIN VIEW WYOMING IS LEAKING. PLEASE REFER TO THE FLASH FLOOD WATCH FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHERLY WINDS ARE FORECAST TO INCREASE FRIDAY INTO THIS WEEKEND ACROSS SOUTHERN UTAH. WHEN COMBINED WITH LOW HUMIDITY FORECASTS...LOCALIZED CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BEGINNING FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:09 PM MDT | Special Weather Statement | SLC | Davis, Weber | 66 min |
Nearby
Red Flag Warnings in Utah, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.